Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 73, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 20, 2011, 9:55 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 9:55 PM EDT (01:55 UTC)
- Expired
- Oct 21, 2011, 3:20 PM EDT
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
139 WHUS73 KGRR 210155 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 955 PM EDT THU OCT 20 2011 ...GALE WARNING DOWNGRADED TO SMALL CRAFT ADVISORY... .WINDS CONTINUE TO SLOWLY DECREASE AND WILL REMAIN BELOW GALES OVERNIGHT. LMZ844>849-211000- /O.CAN.KGRR.GL.W.0034.000000T0000Z-111021T0600Z/ /O.NEW.KGRR.SC.Y.0073.111021T0155Z-111021T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 955 PM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...10 TO 15 FEET WILL SUBSIDE TO 5 TO 10 FEET BY LATE TONIGHT. SHADOWING COULD LEAD TO LOWER WAVE HEIGHTS ALONG THE IMMEDIATE SHORELINE NORTH OF HOLLAND TO WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
2 follow-up statements
266 WHUS73 KGRR 210737 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 AM EDT FRI OCT 21 2011 LMZ844>849-211545- /O.CON.KGRR.SC.Y.0073.000000T0000Z-111021T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 337 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS. * WAVES...5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
003 WHUS73 KGRR 211920 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 PM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY CANCELLED... LMZ844>849-212030- /O.CAN.KGRR.SC.Y.0073.000000T0000Z-111021T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 320 PM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WIND AND WAVES HAVE DIMINISHED BELOW CRITERIA. $$ HTTP://WWW.WEATHER.GOV/GRR WDM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 7:50 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 20, 7:50 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 750 PM EDT THU OCT 20 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(340 PM EDT THU OCT 20 2011) THE DEEP AND SLOW MOVING STORM THAT BROUGHT HEAVY RAIN AND STRONG WINDS TO THE AREA FOR NEARLY TWO DAYS WILL EXIT NORTHEAST INTO ONTARIO THIS EVENING. THAT WILL END THE RAIN THIS EVENING AND THE CLOUD WILL MOVE OUT BY MID MORNING FRIDAY. HIGH PRESSURE RIDGE WILL MOVE ACROSS SOUTHWEST MICHIGAN FRIDAY AFTERNOON INTO FRIDAY NIGHT. THAT WILL BRING MOSTLY CLEAR SKIES AND MILDER AFTERNOON TEMPERATURES. A WEAK COLD FRONT WILL BRING SOME CLOUDS BACK TO THE AREA SATURDAY NIGHT INTO SUNDAY WITH A SLIGHT CHANCE OF SHOWERS ON SUNDAY. && .SHORT TERM...(340 PM EDT THU OCT 20 2011) (TONIGHT THROUGH SATURDAY NIGHT) THE BIG QUESTION IS WHEN WILL THE RAIN FINALLY END. ANOTHER GOOD QUESTION IS WILL THERE BE A FREEZE OVER THE CWA SATURDAY MORNING? RAIN CONTINUES TO FALL OVER MOST OF THE CWA AT 3 PM AND THERE IS EVEN A HINT OF SEVERAL PARALLEL LAKE EFFECT RAIN BANDS EMBEDDED IN THE GENERAL RAIN PATTERN FROM JUST OFF SHORE FROM HOLLAND TO NEAR BENTON HARBOR. ALL OF THIS WILL MOVE OUT BY EARLY THIS EVENING AS THE STORM CENTER AND THE ASSOCIATED UPPER LEVEL SYSTEM CONTINUE TO LIFT NORTHEAST TAKING THE DEEP MOISTURE WITH IT. THERE IS SOME SUGGESTION OF A WEAK LAKE EFFECT PATTERN IN NORTH NORTHWEST FLOW INTO MID EVENING BUT WITH THE DEEP MOISTURE GONE BY 8 PM OR SO EVEN THAT SHOULD NOT AMOUNT TO MUCH. THUS I HAVE PUT ONLY CHANCE POP FOR TONIGHT. THE CYCLONIC LOW LEVEL FLOW REMAINS IN PLACE UNTIL MID MORNING FRIDAY. IN FACT THE MEAN RH BETWEEN 1000 AND 850 MB IS OVER 95 PCT UNTIL 15Z FRIDAY SO THIS TELLS ME THE LOW CLOUDS WILL REMAIN NEARLY A SOLID OVERCAST ALL NIGHT. RIDGING MOVES IN FRIDAY AFTERNOON AND REMAINS IN PLACE INTO SATURDAY AFTERNOON BEFORE THE IMPACT OF THE NEXT FRONTAL SYSTEM BEGINS TO IMPACT THIS AREA. THUS WITH RIDGING OVERHEAD FRIDAY NIGHT I EXPECT MOSTLY CLEAR SKIES MOST OF THE NIGHT (COULD SEE SOME HIGH CLOUDS TOWARD MORNING FROM HIGH LEVEL WARM ADVECTION CLOUDS AFTER 5 AM). THAT SHOULD ALLOW FOR A COLD NIGHT. FROST AND FREEZING TEMPERATURES ARE EXPECTED OVER A LARGE PART OF THE AREA. && .LONG TERM...(340 PM EDT THU OCT 20 2011) (SUNDAY NIGHT THROUGH THURSDAY) A WEAK COLD FRONT WILL BRING A CHC OF SHOWERS SUNDAY EVENING FOLLOWED BY DRY WX FOR MONDAY. A SLIGHTLY STRONGER LOW PRESSURE SYSTEM WILL BRING ANOTHER CHC FOR SHOWERS TUESDAY INTO WEDNESDAY. TEMPERATURES WILL AVERAGE RATHER CLOSE TO NORMAL FOR THIS TIME OF YEAR FROM SUNDAY THROUGH WEDNESDAY REACHING THE 50S DAILY AND WITH MINS IN THE 35 TO 45 DEGREE RANGE. TEMPS WILL COOL TO BELOW NORMAL BY THURSDAY IN NORTH TO NORTHWEST FLOW COOL AIR ADVECTION. && .AVIATION...(750 PM EDT THU OCT 20 2011) CONFIDENCE IS FAIRLY HIGH THAT MVFR CIGS WILL CONTINUE THROUGH 12Z. GREATER CONCERN IS WHEN CIGS WILL LIFT ABOVE FUEL ALTERNATE THRESHOLDS. WE EXPECT AN EARLIER TRANSITION TO CIGS AT OR ABOVE 2000FT FOR THE TERMINALS FARTHER AWAY FROM THE LAKE....BUT OVERALL CONFIDENCE ON THE EXACT TIMING IS LOW AREAWIDE. TAF AMENDMENTS THROUGH 06Z WOULD MOST LIKELY BE FOR CIG ADJUSTMENTS. WE WOULD NOT BE SURPRISED TO SEE FREQUENT CIG FLUCTUATIONS ABOVE/BELOW 2000FT DURING THIS TIME. PRECIPITATION IS EXPECTED TO END FROM NORTH TO SOUTH THROUGH 03Z...BUT WHOLESALE IMPROVEMENTS TO CIGS OR VSBY WILL LIKELY TAKE AT LEAST A COUPLE HOURS AFTER PRECIPITATION EXITS AN AREA. EXPECT VFR CONDITIONS AREAWIDE AFTER 14Z FRIDAY. && .MARINE...(340 PM EDT THU OCT 20 2011) I WILL LET THE GALE WARNING GO AS IS UNTIL AFTER MIDNIGHT. IT IS AROUND MIDNIGHT THE 35 KNOT WINDS ARE NO LONGER PRESENT IN THE MODEL TIME SECTIONS OVER LAKE MICHIGAN. WINDS SHOULD QUICKLY FALL BELOW SMALL CRAFT CRITERIA BY MIDDAY FRIDAY SO IF WE DO REPLACE THE GALES WITH SMALL CRAFT IT WOULD NOT BE FOR LONG. && .HYDROLOGY...(340 PM EDT THU OCT 20 2011) I DROPPED THE FLOOD ADVISORY AS THE MORE SIGNIFICANT RAINFALL HAS ENDED AND WE NO LONGER HAVE RECEIVED ANY REPORTS OF FLOODING. WE HAVE TWO RIVER ADVISORIES OUT... ONE FOR THE SYCAMORE CREEK AT HOLT AND THE OTHER FOR THE PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY. WE WILL HAVE TO MONITOR HASTING AND IONIA SINCE THEY ARE FORECAST TO REACH BANKFULL IN A FEW DAYS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING THROUGH 2 AM FOR THE NEARSHORE WATERS FROM ST JOSEPH TO MANISTEE. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: LAURENS AVIATION: TJT MARINE: WDM HYDROLOGY: WDM
Hazardous weather outlook, Oct 20, 3:45 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 PM EDT THU OCT 20 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 345 PM EDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARD WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-210845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 PM EDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT GALE FORCE WINDS WITH WAVES TO 15 FEET WILL MAKE CONDITIONS VERY DANGEROUS IN THE NEAR SHORE WATERS OF LAKE MICHIGAN UNTIL LATE TONIGHT WHEN THE WINDS ARE THEN EXPECTED TO SUBSIDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM
In the hours before
Local storm report, Oct 20, 5:36 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
536 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HEAVY RAIN ST. JOHNS 43.00N 84.56W
10/20/2011 M2.12 INCH CLINTON MI TRAINED SPOTTER
STORM TOTAL
&&
RSUTTLELocal storm report, Oct 20, 5:37 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
537 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HEAVY RAIN 5 E MUSKEGON 43.22N 86.15W
10/20/2011 M1.39 INCH MUSKEGON MI AMATEUR RADIO
STORM TOTAL.
&&
RSUTTLELocal storm report, Oct 20, 6:10 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
610 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN BELLEVUE 42.44N 85.02W
10/20/2011 M1.44 INCH EATON MI TRAINED SPOTTER
24 HOUR RAINFALL.
&&
LAURENSLocal storm report, Oct 20, 6:26 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN OSHTEMO 42.26N 85.68W
10/20/2011 M2.65 INCH KALAMAZOO MI TRAINED SPOTTER
STORM TOTAL.
&&
RSUTTLELocal storm report, Oct 20, 7:28 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
728 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 2 NE COMSTOCK PARK 43.06N 85.65W
10/20/2011 M1.98 INCH KENT MI TRAINED SPOTTER
STORM TOTAL.
&&
RSUTTLELocal storm report, Oct 20, 8:18 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
818 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 2 NE BATH 42.84N 84.42W
10/20/2011 M2.25 INCH CLINTON MI TRAINED SPOTTER
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:42 PM EDT | Frost Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 8 hr |
| Oct 21, 2:42 PM EDT | Freeze Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.